Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Orbits of paths under hyperbolic toral automorphisms


Author: Ricardo Mañé
Journal: Proc. Amer. Math. Soc. 73 (1979), 121-125
MSC: Primary 58F15; Secondary 58F10
DOI: https://doi.org/10.1090/S0002-9939-1979-0512072-3
MathSciNet review: 512072
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A hyperbolic toral automorphism is a map $ f:{T^n} \hookleftarrow$ such that has a linear lifting $ L:{{\mathbf{R}}^n} \hookleftarrow$ without eigenvalues of modulus 1. In this note we prove that the orbit under f of a rectifiable nonconstant path $ \gamma :[a,b] \to {T^n}$ contains a coset of a toral subgroup invariant under same power of f. For $ {C^2}$ paths the same result was proved by J. Franks. For $ {C^0}$ arcs S.G. Hancock proved that it is false.


References [Enhancements On Off] (What's this?)

  • [1] R. Bowen, Markov partitions are not smooth, Proc. Amer. Math. Soc. 71 (1978), 130-132. MR 0474415 (57:14055)
  • [2] J. Franks, Invariant sets of hyperbolic toral automorphisms, Amer. J. Math. 99 (1977), 1089-1095. MR 0482846 (58:2891)
  • [3] S. G. Hancock, Orbits of paths under hyperbolic toral automorphisms, Bull. London Math. Soc. (to appear) MR 0488166 (58:7729)
  • [4] M. Hirsch, On invariant subsets of hyperbolic sets, Essays in Topology and Related Topics, Springer-Verlag, Berlin, 1970. MR 0264684 (41:9275)
  • [5] R. Mañé, Invariant sets of Anosov diffeomorphisms, Invent. Math. 46 (1978), 147-152. MR 0488167 (58:7730)
  • [6] F. Przytcki, Construction of invariant sets for Anosov diffeomorphisms and hyperbolic attractors, Polish Academy of Sciences, preprint 119.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F15, 58F10

Retrieve articles in all journals with MSC: 58F15, 58F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0512072-3
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society